[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.65.227. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1974

Isoniazid-Induced Acne and PellagraOccurrence in Slow Inactivators of Isoniazid

Author Affiliations

New Orleans

From the Section of Dermatology, departments of medicine (Dr. Cohen) and pharmacology (Drs. George and Smith), Tulane University School of Medicine, New Orleans.

Arch Dermatol. 1974;109(3):377-381. doi:10.1001/archderm.1974.01630030037008
Abstract

Seven patients with acneiform eruptions associated with isoniazid therapy, one of whom also had pellagra, were studied to determine whether they were slow or fast inactivators of isoniazid. Five patients, from 32 to 48 years of age, who had extensive eruptions were slow inactivators, as determined by the serum level of isoniazid six hours after administration and by serum half-life determination. Two patients, who were under 30 years of age and who had preexisting acne vulgaris and mild flares, were slow inactivators by serum half-life determination and were fast inactivators by six hour serum level determinations. Although not conclusive, the data are consistent with the hypothesis that slow inactivation of isoniazid is a significant determinant in those patients whose eruptions conform to the criteria discussed.

×